MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Diplopia/Double Vision (4802); Eye Irritation (4803)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, lens was inserted a year ago, patient had issues with focus, blurred vision, double vision and other problems.Consumer also stated left eye has been relatively problem free.Additional information was requested and received stated dryness, unable to read after a short time maybe 30 minutes, feels inflamed and irritation.Additional information was requested and received stated when patient was sitting trying to read.If patient close left eye just to see how the right eye is functioning patient had a total blur.Consumer cannot read anything through that eye.
 
Additional Manufacturer Narrative
Correction information was provided in d.4.Additional information was provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.Information was provided that the consumer contacted company to report vision issues.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Consumer reported seeing the doctor several times, and indicated the physician said it would take time.Additional information was provided that the consumer later reported speaking with a friend that was an optometrist, who gave some ideas on things to try.The patient indicated the optometrist stated, "dry eye is a long ordeal." no further information has been provided at this time.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19825806
Report Number1119421-2024-01397
Device Sequence Number15626962
Product Code MFK
UDI-Device Identifier00380652419246
UDI-Public(01)00380652419246(17)260308(11)210310(10)15166495(21)15166495066
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.205
Device Lot Number15166495
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date10/22/2024
Date Device Manufactured03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexUnknown